Alert archive / South Carolina / River Flood Advisories in 2021
River Flood Advisory 4, NWS Columbia, SC
NWS Columbia, SC issued this river flood advisory at Mar 26, 2021, 10:41 AM EDT for Lexington County, Richland County, South Carolina. It was in force for 43 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2021, 10:41 AM EDT (14:41 UTC)
- Expired
- Mar 28, 2021, 5:29 AM EDT
- In force
- 43 hr
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Lexington County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 8 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Congaree River at Columbia (COLS1). The gauge peaked at 18.56 ft at Mar 28, 2021, 12:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 19 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02169500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
777 WGUS82 KCAE 261441 FLSCAE Flood Advisory National Weather Service Columbia SC 1041 AM EDT Fri Mar 26 2021 ...The National Weather Service in Columbia has issued a Flood Advisory for the following rivers in South Carolina... Congaree River At Columbia affecting Lexington and Richland Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Additional information is available at www.weather.gov. The next statement will be issued late tonight at 1230 AM EDT. && SCC063-079-270430- /O.NEW.KCAE.FL.Y.0004.210326T1441Z-210401T0600Z/ /COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1041 AM EDT Fri Mar 26 2021 The National Weather Service in Columbia has issued a * Flood Advisory for the Congaree River At Columbia. * From this morning to late Wednesday night. * At 10:00 AM EDT Friday the stage was 5.7 feet. * Action stage is 10.0 feet. * Flood stage is 19.0 feet. * Forecast...The river is expected to rise above 10 feet Saturday night to a crest of 18.8 feet Sunday evening. * Impact...At 10.0 feet, Flooding occurs in flood prone areas near and downstream from Columbia. Flooding also occurs on parts of the Cayce and West Columbia river walk. * Impact...At 13.0 feet, Flooding occurs in flood prone areas near and downstream from Columbia. Flooding also occurs over much of the Cayce and West Columbia river walk. * Impact...At 14.0 feet, Roads in low lying areas and swampland downstream from Columbia become flooded. Most of the Cayce and West Columbia river walk is flooded. * Impact...At 16.0 feet, Old State Road, SC 66, below Cayce becomes flooded. * Impact...At 19.0 feet, Extensive swampland and large areas of farmland and pasture land downstream from Columbia become flooded. && LAT...LON 3404 8106 3396 8100 3394 8106 3401 8111 $$ HC
5 follow-up statements
370 WGUS82 KCAE 270135 RRA FLSCAE Flood Advisory National Weather Service Columbia SC 935 PM EDT Fri Mar 26 2021 ...The Flood Advisory continues for the following rivers in South Carolina... Congaree River At Columbia affecting Lexington and Richland Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Additional information is available at www.weather.gov. The next statement will be issued Saturday morning at 945 AM EDT. && SCC063-079-271345- /O.CON.KCAE.FL.Y.0004.000000T0000Z-210401T0600Z/ /COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 935 PM EDT Fri Mar 26 2021 ...The Flood Advisory remains in effect... The Flood Advisory continues for the Congaree River At Columbia. * Until late Wednesday night. * At 9:00 PM EDT Friday the stage was 10.6 feet. * Action stage is 10.0 feet. * Flood stage is 19.0 feet. * Forecast...The river is expected to rise to a crest of 18.9 feet Sunday evening. * Impact...At 10.0 feet, Flooding occurs in flood prone areas near and downstream from Columbia. Flooding also occurs on parts of the Cayce and West Columbia river walk. * Impact...At 13.0 feet, Flooding occurs in flood prone areas near and downstream from Columbia. Flooding also occurs over much of the Cayce and West Columbia river walk. * Impact...At 14.0 feet, Roads in low lying areas and swampland downstream from Columbia become flooded. Most of the Cayce and West Columbia river walk is flooded. * Impact...At 16.0 feet, Old State Road, SC 66, below Cayce becomes flooded. * Impact...At 19.0 feet, Extensive swampland and large areas of farmland and pasture land downstream from Columbia become flooded. && LAT...LON 3404 8106 3396 8100 3394 8106 3401 8111 $$
640 WGUS82 KCAE 271004 FLSCAE Flood Advisory National Weather Service Columbia SC 604 AM EDT Sat Mar 27 2021 ...The Flood Advisory continues for the following rivers in South Carolina... Congaree River At Columbia affecting Lexington and Richland Counties. && SCC063-079-272215- /O.CON.KCAE.FL.Y.0004.000000T0000Z-210401T0600Z/ /COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 604 AM EDT Sat Mar 27 2021 ...The Flood Advisory remains in effect... The Flood Advisory continues for the Congaree River At Columbia. * Until late Wednesday night. * At 5:00 AM EDT Saturday the stage was 13.6 feet. * Action stage is 10.0 feet. * Flood stage is 19.0 feet. * Forecast...The river is expected to rise to a crest of 18.9 feet tomorrow evening. * Impact...At 14.0 feet, Roads in low lying areas and swampland downstream from Columbia become flooded. Most of the Cayce and West Columbia river walk is flooded. * Impact...At 16.0 feet, Old State Road, SC 66, below Cayce becomes flooded. * Impact...At 19.0 feet, Extensive swampland and large areas of farmland and pasture land downstream from Columbia become flooded. && LAT...LON 3404 8106 3396 8100 3394 8106 3401 8111 $$ AWP
701 WGUS82 KCAE 271322 RRA FLSCAE Flood Advisory National Weather Service Columbia SC 922 AM EDT Sat Mar 27 2021 ...The Flood Advisory is extended for the following rivers in South Carolina... Congaree River At Columbia affecting Lexington and Richland Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Additional information is available at www.weather.gov. The next statement will be issued this evening at 930 PM EDT. && SCC063-079-280130- /O.EXT.KCAE.FL.Y.0004.000000T0000Z-210402T0600Z/ /COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 922 AM EDT Sat Mar 27 2021 ...The Flood Advisory is now in effect until early Friday morning... The Flood Advisory continues for the Congaree River At Columbia. * Until late Thursday night. * At 9:00 AM EDT Saturday the stage was 14.6 feet. * Action stage is 10.0 feet. * Flood stage is 19.0 feet. * Forecast...The river is expected to rise to a crest of 18.7 feet early Monday morning. * Impact...At 14.0 feet, Roads in low lying areas and swampland downstream from Columbia become flooded. Most of the Cayce and West Columbia river walk is flooded. * Impact...At 16.0 feet, Old State Road, SC 66, below Cayce becomes flooded. * Impact...At 19.0 feet, Extensive swampland and large areas of farmland and pasture land downstream from Columbia become flooded. && LAT...LON 3404 8106 3396 8100 3394 8106 3401 8111 $$ DM
899 WGUS82 KCAE 280118 FLSCAE Flood Advisory National Weather Service Columbia SC 918 PM EDT Sat Mar 27 2021 ...The Flood Advisory continues for the following rivers in South Carolina... Congaree River At Columbia affecting Lexington and Richland Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Advisory means river or stream flows are elevated, or ponding of water in urban or other areas is occurring or is imminent. Motorists should not attempt to drive around barricades or drive cars through flooded areas. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. The next statement will be issued Sunday morning at 930 AM EDT. && SCC063-079-281330- /O.EXT.KCAE.FL.Y.0004.000000T0000Z-210402T0000Z/ /COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 918 PM EDT Sat Mar 27 2021 ...The Flood Advisory is now in effect until Thursday evening... The Flood Advisory continues for the Congaree River At Columbia. * Until Thursday evening. * At 9:00 PM EDT Saturday the stage was 16.2 feet. * Action stage is 10.0 feet. * Flood stage is 19.0 feet. * Forecast...The river is expected to rise to a crest of 17.8 feet tomorrow evening. * Impact...At 10.0 feet, Flooding occurs in flood prone areas near and downstream from Columbia. Flooding also occurs on parts of the Cayce and West Columbia river walk. * Impact...At 13.0 feet, Flooding occurs in flood prone areas near and downstream from Columbia. Flooding also occurs over much of the Cayce and West Columbia river walk. * Impact...At 14.0 feet, Roads in low lying areas and swampland downstream from Columbia become flooded. Most of the Cayce and West Columbia river walk is flooded. * Impact...At 16.0 feet, Old State Road, SC 66, below Cayce becomes flooded. * Impact...At 19.0 feet, Extensive swampland and large areas of farmland and pasture land downstream from Columbia become flooded. && LAT...LON 3404 8106 3396 8100 3394 8106 3401 8111 $$
047 WGUS82 KCAE 280929 FLSCAE Flood Advisory National Weather Service Columbia SC 529 AM EDT Sun Mar 28 2021 ...The Flood Advisory is replaced with a River Flood Warning for the following rivers in South Carolina... Congaree River At Columbia affecting Lexington and Richland Counties. SCC063-079-281030- /O.CAN.KCAE.FL.Y.0004.000000T0000Z-210328T0929Z/ /COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 529 AM EDT Sun Mar 28 2021 ...The Flood Advisory for the Congaree River At Columbia has been replaced... The Flood Advisory is replaced by a river flood warning for the Congaree River At Columbia. * At 5:00 AM EDT Sunday the stage was 18.1 feet. * Flood stage is 19.0 feet. * Forecast...The river will rise above flood stage late this morning and crest near 19.2 feet this afternoon. It will fall below flood stage this evening. && LAT...LON 3404 8106 3396 8100 3394 8106 3401 8111 $$ AWP
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this river flood advisory went out at Mar 26, 7:16 AM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Mar 26, 7:16 AM EDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Columbia SC 716 AM EDT Fri Mar 26 2021 .SYNOPSIS... Showers and thunderstorms possible on Friday ahead of a weakening cold front. The front will stall and then push north Saturday, bringing another chance for a shower or thunderstorm. Ridging builds in Sunday ahead of a sharp cold front and upper level trough, again bringing the possibility of rain Sunday night into Monday. Rain chances continue Tuesday as shortwave approaches from along the Gulf coast, followed by another strong cold front later next week. && .NEAR TERM /THROUGH TONIGHT/... A broken band of showers and thunderstorms is currently sliding into the region ahead of a cold front. This band is expected to slowly cross through the forecast area throughout the day, bringing PoPs up to likely for a few hours later this morning and afternoon. SPC has continued to keep the entire forecast area in a marginal risk for severe weather today. While we are not expecting a widespread severe threat, some weak-moderate instability (500-1000 j/kg of CAPE) is in place thanks to warm sfc temps and fairly steep mid level lapse rates. Combined with high PWATs, a fairly strong 850mb jet, and mostly favorable wind profiles, isolated severe thunderstorms cannot be ruled out, despite the weak synoptic level forcing and 850mb capping. By late this afternoon, the cold front will stall out across the area as deep southwesterly flow becomes parallel to the boundary. With continuing south-southwesterly flow and the weakening of the front, temps will again warm in the low 80s across the forecast area Friday. As a surface ridge off the coast builds, the south-southwest flow will continue overnight Friday into Saturday and will slowly drive the stalled cold front north. Convergence along the northward moving boundary will again bring the chance of showers and thunderstorms starting around 12z Saturday (more on this in the short term discussion). Low temps are expected to fall into the upper 50s Saturday morning as we should have slightly weaker winds and some clearing, especially across the western and northern Midlands. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... A fairly active short and long term period is expected, starting with a couple days of thunderstorm chances on Saturday and Sunday. By 8am on Saturday, the old cold front that is expected to push through on Friday will be off to our south, generally across the northern Low Country and into the lower CSRA. This is expected to push northward during the day on Saturday as a warm front. Guidance has been consistently developing 500-1500 j/kg of CAPE along and south of this boundary through the day on Saturday. Couple this with guidance pointing to a weak shortwave passing to our north during the late morning/afternoon hours, and we're looking at a favorable set up for some showers/thunderstorms. I expect the greatest chances to be along and a bit north/south of the front as it pushes through the area. Given the amount of CAPE and weak shear (30-35 knots 0- 6km), I can't rule out a strong storm or two but this shouldn't be widespread. There will be a bit of a high temp gradient on Saturday, with mid/upper 80s expected across the CSRA and upper 70s expected across the north where the front may not get to. Showers/storm chances should become confined to the northern FA by Saturday evening as a mid-level warm nose works its way into the area. Lows Saturday night should remain warm, in the mid 60s. On Sunday, things get a bit more interesting. A shortwave trough will be digging into the Ohio Valley, forcing a surface low that will move into the northeast. It is worth noting that guidance is a bit deeper with this trough than it was 24h ago, which plays a role in our sensible weather on Sunday. This surface low will push a more stout cold front than Friday's through into the region, by 21z. Ahead of it, we'll have strong surface southwesterly flow, with the NBM showing gusts upward of 25 mph Sunday afternoon. The cold front is expected to force an area of widespread showers and thunderstorms along it, with ensembles and operational models indicating this. The SPC has us the northern half of the FA in a Slight Risk for severe storms, with everyone else in a marginal. I think this is fair, but there are some caveats. While guidance did deepen the trough, bringing a favorable wind field (0-6km shear ~50kts+ across most areas), it doesn't look like instability will be as favorable. Guidance generally indicates that the best instability should be across our northern/northeastern 1/3rd of counties, with >1000 j/kg of CAPE possible there. This will also be closer to the best forcing over NC. I think this will be where the greatest threat for primarily damaging winds lies on Sunday. I can't rule it out across the rest of the CWA, though, given the impressive shear and wind field. The other thing about Sunday is it likely will be very warm across the CWA. With the cold front pushing through between 21z and 03z, we will have all afternoon to warm up. With strong southwesterly flow at the surface, warm air advection will be ongoing all day. Expect highs to approach records, with upper 80s to around 90F possible for afternoon highs. The cold front will usher in cooler and drier air, with lows Sunday night back into the upper 40s and lower 50s. && .LONG TERM /MONDAY THROUGH THURSDAY/... Uncertainty abounds in the long term period, but it still looks to be fairly active. Guidance is in good agreement early in the week. Sunday's cold front will be well to our east by Monday morning, with a surface high quickly building into the region. This will push off to our east by Tuesday, as a piece of mid-level energy pushes into the region. Day shift mentioned wedging as a possibility on Tuesday, and I agree that guidance suggests this possibility. This raises the distinct possibility that my forecast highs may be too high on Tuesday, but we'll address that when confidence is higher. Either way, highs and lows look to be near or below normal on Monday and Tuesday. Expect some rain on Tuesday morning as the mid-level energy passes through the region. If a wedge is present on Wednesday, it should scour out as our next weather maker approaches the region for Wednesday/Thursday. Guidance is confident on the presence of a deep trough across the eastern US and an associated cold front, but details are fuzzy at this time. There is quite a bit of uncertainty, but I am confident that this period will contain our next big rain chance. We will probably need to watch for severe weather, but there is a lot of time to examine that threat. Highs should be near/above normal Wednesday before dropping to below normal for late next week behind the strong cold front. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... Mainly MVFR cigs ahead of an approaching cold front. The cold front and associated convection is expected to cross the TAF sites in the 13z to 19z time-frame. Have included tempo for convection at CAE/CUB/AGS/DNL. Should see a return to VFR by 21z. Low confidence in timing for OGB. Gusty south to southwest winds will continue into the afternoon. Have discontinued LLWS after 13z as deep mixing increase surface winds. By 21z, the cold front will be south of the area with VFR at all sites and diminishing winds. Models indicate restrictions developing again late tonight as the front south of the CSRA begins to move north. EXTENDED AVIATION OUTLOOK...Expect active weather through Sunday. There may be intermittent visibility and ceiling restrictions. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Mar 26, 4:52 AM EDT, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 452 AM EDT Fri Mar 26 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 270900- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 452 AM EDT Fri Mar 26 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. There is a marginal risk for strong to isolated severe thunderstorms through mid-afternoon as a cold front crosses the area. The main severe threat will be damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A cold front will cross the region on Sunday, bringing the threat of thunderstorms. A few of these storms could be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 26, 5:01 AM EDT, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Columbia SC
501 AM EDT Fri Mar 26 2021
SCZ115-116-260930-
Northern Lancaster SC-Southern Lancaster SC-
501 AM EDT Fri Mar 26 2021
...Strong Thunderstorms Will Impact Portions of Northern Lancaster
and Southern Lancaster Counties Until 530 AM EDT....
At 501 AM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Fort Lawn, or near Lancaster, moving east at
65 mph.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Lancaster, Elgin, Andrew Jackson State Park, USC Lancaster, Van Wyck,
Irwin, Buford, Fishing Creek Reservoir, Arrowood Estates,
Tradesville, Camp Creek Fire Station, Antioch, Unity Fire Station,
Lancaster Mill and McWhirter Airfield.
LAT...LON 3482 8079 3482 8062 3475 8052 3462 8089
3467 8089 3470 8086 3474 8088 3479 8087
3483 8090 3484 8087 3487 8088 3492 8079
TIME...MOT...LOC 0901Z 256DEG 57KT 3471 8088
LMSpecial weather statement, Mar 26, 7:27 AM EDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Columbia SC
727 AM EDT Fri Mar 26 2021
SCZ020-021-026>028-261200-
Fairfield SC-Lexington SC-Newberry SC-Richland SC-Saluda SC-
727 AM EDT Fri Mar 26 2021
...Strong Thunderstorms Will Impact Portions of southern Fairfield...
northwestern Lexington...southeastern Newberry...northwestern
Richland and northeastern Saluda Counties Until 800 AM EDT....
...Boaters on Lake Murray Should Seek Safe Harbor...
At 726 AM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 9 miles southwest of Prosperity, or 11 miles
south of Newberry, moving east at 55 mph.
HAZARD...strong winds 45 to 55 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Columbia, West Columbia, Irmo, Forest Acres, Winnsboro, St. Andrews,
VC Summer Nuclear Station, Dentsville, Highway 6 at Lake Murray Dam,
Prosperity, Arcadia Lakes, Columbia International University,
Jenkinsville, Harbison State Forest, Sesquicentennial State Park,
Lake Carolina, Fort Jackson, Dreher Island State Park, Fairfield
County Airport and Villages at Sandhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
&&
This includes the following highways...
Interstate 126 between mile markers 0 and 1.
Interstate 20 in South Carolina between mile markers 62 and 80.
Interstate 26 between mile markers 80 and 108.
Interstate 77 between mile markers 13 and 39.
LAT...LON 3401 8173 3419 8178 3440 8094 3402 8082
TIME...MOT...LOC 1126Z 259DEG 46KT 3412 8167Special weather statement, Mar 26, 8:11 AM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Columbia SC
811 AM EDT Fri Mar 26 2021
GAZ040-063-064-SCZ018-025-261315-
McDuffie GA-Lincoln GA-Columbia GA-McCormick SC-Edgefield SC-
811 AM EDT Fri Mar 26 2021
...Strong Thunderstorms Will Impact Portions of northwestern
McDuffie...Lincoln...northwestern Columbia...McCormick and
northwestern Edgefield Counties Until 915 AM EDT....
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
At 811 AM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Tignall to near
Sharon, moving east at 40 mph.
HAZARD...strong winds 45 to 55 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
McCormick, Lincolnton, Clarks Hill Recreation Area, Elijah Clark
State Park, Mistletoe State Park, Wrightsboro, Hamilton Branch State
Park, J. Strom Thurmond Dam, Mccormick County Airport, Lake Strom
Thurmond, Bobby Brown State Park, Bradley, Parksville, Plum Branch,
Bordeaux, Scott's Landing, Knox Scout Reservation, Double Branches,
Wildwood Park and Cleora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3361 8264 3365 8258 3365 8249 3382 8259
3386 8257 3386 8261 3398 8265 3396 8257
3402 8259 3408 8248 3406 8245 3406 8233
3397 8230 3402 8224 3397 8218 3398 8205
3395 8204 3397 8196 3367 8196 3354 8262
TIME...MOT...LOC 1211Z 252DEG 36KT 3393 8270 3359 8277Special weather statement, Mar 26, 9:10 AM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Columbia SC
910 AM EDT Fri Mar 26 2021
GAZ063>065-261400-
Richmond GA-McDuffie GA-Columbia GA-
910 AM EDT Fri Mar 26 2021
...Strong Thunderstorms Will Impact Portions of central Richmond...
McDuffie and Columbia Counties Until 1000 AM EDT....
At 910 AM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Camak, or over Warrenton, moving east at 60
mph.
HAZARD...strong winds 45 to 55 mph, pea sized hail and excessive
cloud to ground lightning.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of this storm include...
North Augusta, Grovetown, Evans, Thomson, Martinez, Fort Gordon,
Augusta, Harlem, Appling, Glendale, South Augusta, Midtown,
Riverwood, Summerville, Augusta Mall, Daniel Field, Village Plaza
Shopping Center, Augusta National Golf Club, Thomson-McDuffie County
Airport and Dearing.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
This includes the following highways...
Interstate 20 in Georgia between mile markers 167 and 201.
Interstate 520 in Georgia between mile markers 1 and 7, and between
mile markers 13 and 15.
LAT...LON 3352 8261 3364 8220 3359 8214 3360 8211
3356 8205 3351 8199 3349 8199 3347 8193
3344 8191 3331 8236 3331 8239 3334 8244
3334 8250 3336 8255 3341 8255
TIME...MOT...LOC 1310Z 254DEG 54KT 3343 8263The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 5:01 AM EDT | Special Weather Statement | CAE | Lancaster | 29 min |
| Mar 26, 7:27 AM EDT | Special Weather Statement | CAE | Richland | 33 min |
| Mar 26, 8:11 AM EDT | Special Weather Statement | CAE | McCormick | 64 min |
| Mar 26, 8:23 AM EDT | Severe Thunderstorm Warning | CAE | McCormick | 22 min |
| Mar 26, 10:39 AM EDT | River Flood Warning | CAE | Calhoun, Lexington, Richland | 5 days |
| Mar 26, 10:39 AM EDT | River Flood Warning | CAE | Calhoun, Richland | 6 days |
| Mar 26, 11:56 AM EDT | Special Weather Statement | CAE | Kershaw | 49 min |
| Mar 26, 12:27 PM EDT | Special Weather Statement | CAE | Darlington | 33 min |
| Mar 26, 2:09 PM EDT | Special Weather Statement | CAE | Chesterfield | 51 min |
| Mar 26, 2:46 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 44 min |
Nearby
River Flood Advisories in South Carolina, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.